MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X7SN
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "eclispe 2l balloon stuck in cast of onyx in the patient.Physician pulled multiple times and the balloon wouldn't release.The catheter snapped in half and multiple pieces of the catheter had to be snared from the patient.The debris was removed and the balloon portion and distal catheter remained in the patient.Patient is okay." 15nov2022, additional information obtained by sales rep - " patient is healthy and had no complications as a result of this procedure.Product has not yet been returned to balt for analysis due to hospital's risk management department still holding the device in quarantine.We are still trying to obtain it for return.Type of case: bilateral mma embolization with onyx embolized left mma using 6x9 eclipse with no issue embolized right mma (anterior division) using 6x9 eclipse without issue embolized right mma (posterior division) using 6x7 eclipse with same technique which then had the problem retracting the balloon after deflation and onyx injection balloon was never inflated for more than 1-1.5 minutes during injection of onyx used sofia 5f intermediate catheter for support and assistance in retraction if necessary.Posterior division of r-mma was estimated ~ 1.3mm.Anatomy was not significantly tortuous (2 on scale of 1-10).After onyx injection and deflating balloon, physician had significant resistance and e2l would not come back.Used slow steady pull to try to remove from the onyx cast.After several minutes of trying to pull the e2l catheter broke at the distal 1/3 of the catheter leaving the balloon and distal catheter in the patient.Catheter segment remaining was evident form mma segment being treated all the way to the proximal common carotid artery.Several attempts were made to snare the proximal segment of the broken catheter which remained in the patient.Some pieces were retrieved but nothing of significance.No stent was deployed/needed to "tack up" the remaining catheter.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).Investigation results pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).Several follow up attempts were made in order to obtain the physical device for analysis.On 02mar2023, the sales representative confirmed that the hospital will not be releasing the device for balt's analysis, therefore the investigation of the incident will not include an analysis of the physical device.The manufacturing records were unable to be reviewed due to the lot number not being reported, however through review of the authorized distribution list, the correct part number of the suspected device was determined to be "ecl2l6x7sn" (initially reported as "ecl2l6x7").The complaint investigation was performed by supplier balt extrusion.Summary as follows: the affected device has not been returned to balt extrusion for inspection.This investigation is based on the incident description, the lot history records, and the data gathered during our post-marketing surveillance program for such failures.The lot number has not been provided so the lot history records cannot be reviewed.However, during the manufacturing process of eclipse2l, several tests are performed: the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit per manufacturing process instruction.The integrity of the microcatheters is 100% controlled.If the affected catheter has not validated one of these steps, the eclipse2l would not be released from production.The incident description mentioned that the eclipse2l was entrapped into the injected embolic agent: "eclispe 2l balloon stuck in cast of onyx in the patient.".We were not able to identify the conditions under which the issue occurred, and which manipulations were applied by the physician.However, according to our post-marketing surveillance program, such blockages are likely caused by the embolic agent reflux beyond the catheter's distal extremity during the injection, then unlikely linked to the eclipse2l device.The incident description mentioned also that the eclipse2l was broken "the catheter snapped in half ".This damage results of an excessive strength applied during removing of the catheter as mentioned in the incident description "physcian pulled multiple times and the ballon wouldnt release." as mentioned in the instruction for use (ifu), it is necessary to follow the recommendations during the removal of the catheter "[.] avoid advancing or withdrawal against resistance until the cause of resistance is determined." in conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.The investigation of the product affected did not reveal any non-conformity which could be due to the manufacturing process, the most probable cause due to this incident is an embolic agent reflux.A comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.No such increase in the rate of occurrence has been observed.However, this issue will remain subject to continued tracking.Review of the balt us lhr could not be conducted as the manufacturing lot number of the device was not reported.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "eclispe 2l balloon stuck in cast of onyx in the patient.Physcian pulled multiple times and the ballon wouldnt release.The catheter snapped in half and multiple pieces of the cathter had to be snared from the patient.The debris was removed and the balllon portion and distal cathter remained in the patient.Patient is okay." 15nov2022, additional information obtained by sales rep - " patient is healthy and had no complications as a result of this procedure.Product has not yet been returned to balt for analysis due to hospital's risk management department still holding the device in quarantine.We are still trying to obtain it for return.Type of case: bilateral mma embolization with onyx.Embolized left mma using 6x9 eclipse with no issue.Embolized right mma (anterior division) using 6x9 eclipse without issue.Embolized right mma (posterior division) using 6x7 eclipse with same technique which then had the problem retracting the balloon after deflation and onyx injection balloon was never inflated for more than 1-1.5 minutes during injection of onyx.Used sofia 5f intermediate catheter for support and assistance in retraction if necessary.Posterior division of r-mma was estimated ~ 1.3mm.Anatomy was not significantly tortuous (2 on scale of 1-10).After onyx injection and deflating balloon, physician had significant resistance and e2l would not come back.Used slow steady pull to try to remove from the onyx cast.After several minutes of trying to pull the e2l catheter broke at the distal 1/3 of the catheter leaving the balloon and distal catheter in the patient.Catheter segment remaining was evident form mma segment being treated all the way to the proximal common carotid artery.Several attempts were made to snare the proximal segment of the broken catheter which remained in the patient.Some pieces were retrieved but nothing of significance.No stent was deployed/needed to "tack up" the remaining catheter.".

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15977961
Report Number3014162263-2022-00040
Device Sequence Number5883858
Product Code MJN
UDI-Device Identifier00818053022937
UDI-Public00818053022937
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECL2L6X7SN
Device Catalogue NumberN/A
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown